MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STINGRAY; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION STINGRAY; WIRE, GUIDE, CATHETER
Model Number 10598
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a stingray guidewire became stuck in the stingray lp.The target lesion was located in the totally occluded right coronary artery.A stingray guidewire and stingray lp catheter were selected for use.During procedure, it was noted that the guidewire would no longer exit the catheter and became caught and lodged in the exit port after multiple attempts to exit the balloon and enter the true line after a planned dissection.Both devices were removed together from the patient's body through the guide catheter.The procedure was not completed due to the event.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The shaft and tip were microscopically and visually examined.Visual and microscopic examination revealed that the distal end of the coil was stretched out past the corewire and broke off.The portion of the distal coil was detached along with the tip of the device, 18cm distal of the solder weld.The separated end of the coil showed damage from resistance.The detached coil/tip were found inside of the stingray lp catheter for the related complaint that was used in the procedure with this device.The proximal end of the detached coil inside the catheter was stretched and the coil/tip in balloon appeared to be bunched-up.The guidewire was attempted to be removed but was unsuccessful.Inspection of the device presented no other damage or irregularities to the device.
 
Event or Problem Description

Brand Name
STINGRAY
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8764509
Report Number2134265-2019-07840
Device Sequence Number14094668
Product Code DQX
UDI-Device Identifier08714729837527
UDI-Public08714729837527
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K122795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2020
Device Model Number10598
Device Catalogue Number10598
Device Lot Number0022543502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date07/05/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1